Alert archive / South Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 244, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Sep 29, 2012, 7:24 PM EDT for Beaufort County, Jasper County, South Carolina; Effingham County, Georgia. It was in force for 51 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 29, 2012, 7:24 PM EDT (23:24 UTC)
- Expired
- Sep 29, 2012, 8:15 PM EDT
- In force
- 51 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Effingham County, GA, Beaufort County, SC, Jasper County, SC
The radar
The Charleston,SC radar (KCLX), 10 km from the middle of the area, began a volume at 23:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 29, 7:35 PM EDT | HAIL 1 | Tarboro, SC | QUARTER SIZE HAIL. TIME ESTIMATED FROM RADAR. |
| Sep 29, 7:40 PM EDT | TSTM WND DMG | Tillman, SC | TREE DOWN BLOCKING BOTH LANES OF B AND C LANDING ROAD. |
| Sep 29, 7:55 PM EDT | TSTM WND DMG | Ridgeland, SC | TREE DOWN ON BEES CREEK ROAD BLOCKING BOTH LANES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 11.4 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 315 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 1061 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
428
WUUS52 KCHS 292324
SVRCHS
GAC103-SCC013-053-300015-
/O.NEW.KCHS.SV.W.0244.120929T2324Z-120930T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
724 PM EDT SAT SEP 29 2012
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL EFFINGHAM COUNTY IN SOUTHEAST GEORGIA...
NORTH CENTRAL BEAUFORT COUNTY IN SOUTHEAST SOUTH CAROLINA...
NORTHERN JASPER COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 815 PM EDT
* AT 724 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM...NEAR CLYO...MOVING NORTHEAST AT 25 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
* SOME LOCATIONS IN THE WARNING INCLUDE...
CLYO...STILLWELL...TARBORO...TILLMAN...SWITZERLAND...RIDGELAND...
GRAHAMVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE SHELTER AS THUNDERSTORMS APPROACH.
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.
&&
LAT...LON 3267 8095 3265 8096 3262 8090 3269 8085
3270 8083 3249 8073 3235 8127 3247 8134
TIME...MOT...LOC 2324Z 247DEG 22KT 3246 8122
$$
JAQ3 follow-up statements
644
WWUS52 KCHS 292337
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
737 PM EDT SAT SEP 29 2012
GAC103-292347-
/O.CAN.KCHS.SV.W.0244.000000T0000Z-120930T0015Z/
EFFINGHAM GA-
737 PM EDT SAT SEP 29 2012
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL EFFINGHAM COUNTY
HAS BEEN CANCELLED...
LAT...LON 3265 8096 3262 8090 3268 8085 3270 8083
3249 8073 3241 8118 3247 8118 3253 8122
TIME...MOT...LOC 2337Z 247DEG 22KT 3249 8114
$$
SCC013-053-300015-
/O.CON.KCHS.SV.W.0244.000000T0000Z-120930T0015Z/
JASPER SC-BEAUFORT SC-
737 PM EDT SAT SEP 29 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR NORTH CENTRAL BEAUFORT AND NORTHERN JASPER COUNTIES...
AT 737 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM NEAR TARBORO...MOVING NORTHEAST AT 25
MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT. WEATHER CONDITIONS WILL RAPIDLY DETERIORATE AS STORMS
APPROACH. SEEK SHELTER IN A STURDY BUILDING...MOVE TO AN INTERIOR
ROOM AND STAY AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3265 8096 3262 8090 3268 8085 3270 8083
3249 8073 3241 8118 3247 8118 3253 8122
TIME...MOT...LOC 2337Z 247DEG 22KT 3249 8114
$$
JAQ417
WWUS52 KCHS 292354
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
754 PM EDT SAT SEP 29 2012
SCC013-053-300015-
/O.CON.KCHS.SV.W.0244.000000T0000Z-120930T0015Z/
JASPER SC-BEAUFORT SC-
754 PM EDT SAT SEP 29 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR NORTH CENTRAL BEAUFORT AND NORTHERN JASPER COUNTIES...
AT 755 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM NEAR RIDGELAND...MOVING NORTHEAST AT
25 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO THE SIZE OF HALF DOLLARS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL...DAMAGING
WINDS OF 58 MPH OR GREATER...DEADLY LIGHTNING AND VERY HEAVY RAIN. GO
INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM
WINDOWS.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3256 8117 3257 8112 3264 8095 3262 8090
3268 8085 3270 8083 3249 8073 3243 8108
TIME...MOT...LOC 2355Z 247DEG 22KT 3253 8102
$$
JAQ051
WWUS52 KCHS 300017
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
817 PM EDT SAT SEP 29 2012
SCC013-053-300026-
/O.EXP.KCHS.SV.W.0244.000000T0000Z-120930T0015Z/
JASPER SC-BEAUFORT SC-
817 PM EDT SAT SEP 29 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL BEAUFORT AND
NORTHERN JASPER COUNTIES WILL EXPIRE AT 815 PM EDT...
AT 816 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.
ALTHOUGH THE SEVERE THUNDERSTORM WARNING HAS EXPIRED...THIS
THUNDERSTORM IS STILL CAPABLE OF PRODUCING GUSTY WINDS...SMALL
HAIL...FREQUENT LIGHTNING AND HEAVY RAINFALL. IF THE STORM
RESTRENGTHENS...ANOTHER SEVERE THUNDERSTORM WARNING MAY BE REQUIRED.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3256 8117 3257 8112 3264 8095 3262 8090
3268 8085 3270 8083 3249 8073 3243 8108
TIME...MOT...LOC 2354Z 247DEG 22KT 3253 8103
$$
JAQWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 29, 4:41 PM EDT, 2 hours 43 minutes earlier.
Area forecast discussion, Sep 29, 4:41 PM EDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 441 PM EDT SAT SEP 29 2012 .SYNOPSIS... A COLD FRONT WILL SLOWLY APPROACH THE REGION TONIGHT AND WILL BECOME STATIONARY IN THE VICINITY OF THE AREA SUNDAY. THIS FRONT THEN LIFTS NORTHWARD AS A WARM FRONT MONDAY...AS LOW PRESSURE TRACKS NORTH FROM THE GULF OF MEXICO. THE LOW PRESSURE WILL PUSH A COLD FRONT INTO THE REGION AROUND TUESDAY...AND THIS FRONT COULD STALL NEAR THE SOUTHEAST COAST THROUGH THE LATTER HALF OF NEXT WEEK. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... AHEAD OF AN APPROACHING COLD FRONT...A BAND OF ENHANCED MOISTURE... HEIGHT FALLS...0-6 KM BULK SHEAR AT LEAST 25-35 KNOTS AND LINGERING INSTABILITY WILL SUPPORT NUMEROUS SHOWERS/THUNDERSTORMS INTO THIS EVENING. WHERE BOUNDARY INTERACTIONS OCCUR...ISOLATED THUNDERSTORMS COULD BRIEFLY INTENSIFY TO PRODUCE DAMAGING MICROBURSTS AND/OR LARGE HAIL. HOWEVER...MLCAPES REMAINING BELOW 1000 J/KG AND 700-500 MB LAPSE RATES LESS THAN 6 C/KM SUGGEST THAT THE POTENTIAL FOR SEVERE WEATHER WILL REMAIN LIMITED INTO THIS EVENING. WILL MAINTAIN THE ONGOING MENTION OF ISOLATED SEVERE WEATHER UNTIL 9 PM WITHIN THE HAZARDOUS WEATHER OUTLOOK. OVERNIGHT...COVERAGE/INTENSITY OF CONVECTION WILL WANE...AND THE POTENTIAL FOR ANY ADDITIONAL THUNDERSTORMS WILL SHIFT OFF LAND AREAS AND INTO COASTAL WATERS AFTER MIDNIGHT. GUIDANCE MAINTAINS A BAND OF ENHANCED 850-500 MB RH OVER THE REGION...AND SHOWERS COULD LINGER WELL INTO THE OVERNIGHT. THUS...MAINTAINED SLIGHT CHANCE/CHANCE POPS OVERNIGHT. IF THE WEAKENING/SLOWING COLD FRONT PUSHES INTO NORTHERN COUNTIES OVERNIGHT...AND/OR IF SHOWERS/THUNDERSTORMS LEAVE BEHIND A COOL...MOIST AND STABLE BOUNDARY LAYER...AREAS OF STRATUS AND FOG COULD DEVELOP OVERNIGHT. HOWEVER...FORECAST CONFIDENCE REGARDING THE COVERAGE/IMPACTS OF STRATUS/FOG REMAINS INSUFFICIENT FOR INCLUSION WITHIN THE LATE AFTERNOON FORECAST PACKAGE. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/... SUNDAY...THE COLD FRONT WILL LINGER NEAR THE SOUTHERN PERIPHERY OF THE FORECAST AREA...WHILE A STRENGTHENING UPPER LOW ACROSS THE LOWER MISSISSIPPI VALLEY SUPPORTS THE FORMATION OF A ROBUST SURFACE LOW ALONG THE WESTERN GULF COAST. AS BOTH THE SURFACE AND UPPER LEVEL SYSTEMS SLIP EAST/NORTHEAST...THE MEANDERING FRONT WILL GRADUALLY BE PULLED NORTHWARD THROUGH THE FORECAST AREA LATE IN THE DAY AND OVERNIGHT. NUMERICAL MODELS INDICATE A RIBBON OF DEEP LAYER MOISTURE STRETCHING WEST/EAST ACROSS THE FORECAST AREA...A RESULT OF SHORTWAVE ENERGY CAUGHT WITHIN THE CONFLUENT REGION BETWEEN THE DEVELOPING UPPER LOW TO THE SOUTHWEST AND A MUCH STRONGER LOW SYSTEM WELL TO THE NORTHEAST OVER THE NEW ENGLAND STATES. THERE IS SOME DISAGREEMENT BETWEEN THE 12Z NAM AND GFS SOLUTIONS REGARDING PRECIPITATION COVERAGE...WITH THE DRIER NAM DEPICTING A MORE TYPICAL DIURNAL CONVECTIVE PATTERN. ALTHOUGH THERE REMAINS SOME UNCERTAINTY REGARDING FAVORED LOCATIONS FOR THUNDERSTORM INITIATION AS THE DAY PROGRESSES...WILL CONTINUE TO INDICATE POPS INCREASING INTO THE AFTERNOON HOURS INTO THE HIGH CHANCE TO LIKELY RANGE. THE FORECAST AREA WILL FALL SOLIDLY WITHIN THE WARM SECTOR OF THE APPROACHING SYSTEM...YET EXPECT THICKENING CLOUD COVER TO MITIGATE TEMPERATURES SUNDAY AFTERNOON...PEAKING IN THE LOWER 80S. SEVERE POTENTIAL STILL REMAINS LOW AT THIS TIME...CONSIDERING THAT CLOUD COVER AND COOLER TEMPERATURES WILL LIMIT INSTABILITY. MONDAY...THE SURFACE LOW WILL CONTINUE TO TRACK NORTH/NORTHEAST INTO THE TENNESSEE VALLEY...WHILE A TRANSIENT WEDGE OF HIGH PRESSURE AND COASTAL TROUGH TAKE SHAPE ACROSS THE CAROLINAS AND SOUTHEAST STATES. MODELS ARE IN SOME AGREEMENT THAT A BAND OF NEGATIVE VORTICITY ADVECTION COULD LIMIT PRECIPITATION COVERAGE. HOWEVER...PREFER TO MAINTAIN POPS IN THE 30 TO 40 PERCENT RANGE...WITH BEST COVERAGE ACROSS INLAND LOCATIONS CLOSEST TO AN APPROACHING COLD FRONT ASSOCIATED WITH THE SURFACE LOW. TEMPERATURES WITHIN STRONG AND SOLID SOUTHERLY FLOW WILL PEAK IN THE MID TO UPPER 80S. TUESDAY...POOR MODEL CONSISTENCY REGARDING PRECIPITATION COVERAGE WITH THE APPROACHING COLD FRONT LENDS SOME UNCERTAINTY TO THE POP FORECAST FOR TUESDAY. THE MORE RAPID SYSTEM PROGRESSION DEPICTED BY THE GFS SOLUTION LEAD TO A MORE NARROW WINDOW FOR SHOWER/THUNDERSTORM COVERAGE. HOWEVER...AS WITH RAIN CHANCES ON MONDAY...WILL KEEP SOLID CHANCE POPS IN THE UPPER 30 TO 40 PERCENT RANGE CONSIDER SYNOPTIC LEVEL FRONTAL CONVERGENCE AND LINGERING DEEP MOISTURE. TEMPERATURES WILL ONCE AGAIN PEAK IN THE MID 80S/ && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... MODEL AGREEMENT AND FORECAST CONFIDENCE HAS INCREASED FOR THE FIRST PART OF THE LONG TERM...THOUGH UNCERTAINTY STILL EXISTS FOR THE LATE WEEK TIME PERIOD. STARTING TUESDAY NIGHT AND WEDNESDAY...THE DEEP TROF/CLOSED LOW WILL QUICKLY LIFT OUT TO THE NORTHEAST AS THE ATLANTIC RIDGE ATTEMPTS TO NOSE IN FROM THE EAST. AT THE SURFACE...THE COLD FRONT WILL PUSH OFFSHORE THROUGH WEDNESDAY WITH HIGH PRESSURE RETURNING TO THE SOUTHEAST THROUGH THURSDAY. THEREAFTER...MODELS BEGIN TO DIVERGE MAINLY CONCERNING THE OFFSHORE FRONT AND THE POTENTIAL FOR MOISTURE ASSOCIATED WITH IT TO PUSH BACK NORTHWARD. THE GFS KEEPS THE MOISTURE AND PRECIP WELL TO THE SOUTH WHILE THE ECMWF CONTINUES TO ADVERTISE PRECIP MOVING BACK IN FROM THE SOUTH ON FRIDAY. I HAVE GONE WITH A DECREASING POP TREND THROUGH THURSDAY...BUT STILL HANG ON TO LOW END POPS THROUGH LATE IN THE PERIOD DUE TO THE INHERENT UNCERTAINTY. FORECAST HIGHS/LOWS FEATURE TEMPS RUNNING A DEGREE OR TWO ABOVE NORMAL. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... EXPECT VFR CONDITIONS TO PERIODICALLY DETERIORATE TO MVFR LEVELS LATE THIS AFTERNOON AND INTO THE EVENING AS SHOWERS AND THUNDERSTORMS DEVELOP ACROSS THE AREA. CONVECTION INITIATION TIMING MAY NEED TO BE ADJUSTED ONCE RADAR TRENDS BECOME BETTER ESTABLISH...BUT OVERALL...EXPECT AT LEAST SCATTERED THUNDERSTORMS TO DEVELOP BY 20Z WITH THE POTENTIAL FOR GUSTY WINDS...ESPECIALLY AT KCHS. AT KSAV...THUNDERSTORM POTENTIAL APPEARS MORE LIKELY INLAND OF THE TERMINAL...BUT AS INLAND BOUNDARIES INTERACT WITH THE SEABREEZE...CONVECTION COULD WORK ITS WAY BACK TOWARD THE COAST. LIGHT WINDS WILL CONTINUE TO VEER OVERNIGHT AS MID TO HIGH CLOUDS RESIDE OVER THE AREA. CLOUD COVERAGE SHOULD HINDER FOG FORMATION...BUT WITH PLENTY OF LOW LEVEL MOISTURE LINGERING FROM CONVECTION...SCATTER LOW LEVEL STRATUS COULD DEVELOP PRIOR TO DAYBREAK. HOWEVER...WILL STILL NEED TO MONITOR CLOUD COVERAGE OVERNIGHT AS MODELS SHOW SUBSTANTIAL CLEARING JUST INLAND OF KCHS WHICH COULD ACTUALLY ENHANCE FOG POTENTIAL. EXTENDED AVIATION OUTLOOK...CONDITIONS WILL BECOME INCREASINGLY UNSETTLED ON SUNDAY AND INTO EARLY NEXT WEEK...AS A FRONT STALLS ACROSS THE REGION. PERIODIC RESTRICTIONS WILL BE POSSIBLE WITH SHRA/TSRA DURING THIS TIME. && .MARINE... A WEAK PRESSURE PATTERN WILL ALLOW THE SEA BREEZE CIRCULATION TO PREVAIL TO START. THEN...THE SURFACE PRESSURE GRADIENT COULD TIGHTEN TONIGHT AHEAD OF AN APPROACHING COLD FRONT...AND S/SW SYNOPTIC WINDS COULD INCREASE TO 10-15 KNOTS TONIGHT. HOWEVER...OUTFLOW BOUNDARIES CREATED BY THUNDERSTORMS COULD ALTER THE PRESSURE PATTERN...THUS THE WIND FORECAST REMAINS UNCERTAIN TONIGHT. SEAS WILL REMAIN IN THE 1-3 FT RANGE TONIGHT. MARINERS ARE ALERTED TO THE POTENTIAL FOR SOME STRONG T-STORMS TONIGHT IN ADVANCE OF AN APPROACHING COLD FRONT. A FEW OF THESE STORMS COULD PRODUCE STRONG GUSTS EXCEEDING 30 KT...VERY HEAVY RAINS/POOR VISIBILITY AND FREQUENT LIGHTNING STRIKES. SUNDAY THROUGH WEDNESDAY...A LOW PRESSURE SYSTEM WILL ORGANIZE TO THE WEST ON SUNDAY...EVENTUALLY LIFTING A WARM FRONT THROUGH THE LOCAL WATERS INTO MONDAY. SOUTHERLY FLOW WILL PREVAIL UNTIL A COLD FRONT MOVES ACROSS THE REGION TUESDAY AND TUESDAY NIGHT. HIGH PRESSURE WILL RETURN TO THE AREA BY MID WEEK. OVERALL...WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW ADVISORY LEVELS...WITH SEAS POSSIBLY PEAKING AROUND 5 FT BEYOND 20 NM. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && NEAR TERM...SPR SHORT TERM...79 LONG TERM...BSH AVIATION...SPR/JHP MARINE...SPR/79
Hazardous weather outlook, Sep 29, 9:57 AM EDT, 9 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 957 AM EDT SAT SEP 29 2012 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-301400- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 957 AM EDT SAT SEP 29 2012 ...ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORMS...SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND WILL PERSIST INTO TONIGHT. WHILE WIDESPREAD SIGNIFICANT SEVERE WEATHER IS UNLIKELY...ISOLATED THUNDERSTORMS COULD BRIEFLY BECOME SEVERE WITH DAMAGING WIND GUSTS TO 60 MPH AND HAIL AS LARGE AS QUARTERS BETWEEN 3 PM AND 9 PM. CHECK WITH NOAA WEATHER RADIO ALL HAZARDS OR OTHER MEDIA OUTLETS FOR ADDITIONAL INFORMATION TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER...INCLUDING LARGE HAIL AND DAMAGING WINDS TO THE NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.
In the hours before
Special weather statement, Sep 29, 4:21 PM EDT, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
421 PM EDT SAT SEP 29 2012
SCZ044-045-292100-
DORCHESTER-INLAND BERKELEY-
421 PM EDT SAT SEP 29 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER AND
BERKELEY COUNTIES THROUGH 500 PM EDT...
...MARINERS ON LAKE MOULTRIE SHOULD SEEK SAFE HARBOR...
AT 419 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM RUSSELLVILLE TO
HUSSERTOWN...MOVING SOUTHEAST AT 15 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BONNEAU...BONNEAU BEACH...CROSS...MONCKS CORNER...LAKE MOULTRIE...
OLD SANTEE CANAL STATE PARK...PINOPOLIS AND SAINT STEPHEN.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS ARE IMPACTING LAKE MOULTRIE. BOATERS SHOULD SEEK SAFE
HARBOR IMMEDIATELY. IF CAUGHT ON THE OPEN WATERS...STAY AS LOW AS
POSSIBLE AND WEAR A PERSONAL FLOATATION DEVICE. SWIMMERS SHOULD GET
OUT OF THE WATER AND INTO A STURDY BUILDING. REMEMBER...IF YOU CAN
HEAR THUNDER YOU ARE AT RISK OF BEING STRUCK BY LIGHTNING.
&&
LAT...LON 3331 7975 3308 8013 3326 8041 3327 8039
3327 8037 3328 8035 3327 8030 3330 8026
3335 8025 3347 8003
TIME...MOT...LOC 2020Z 301DEG 12KT 3338 8001 3324 8026
JAQSpecial weather statement, Sep 29, 4:45 PM EDT, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
445 PM EDT SAT SEP 29 2012
SCZ043-292115-
INLAND COLLETON-
445 PM EDT SAT SEP 29 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF COLLETON COUNTY
THROUGH 515 PM EDT...
AT 442 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR BELLS CROSSROADS...MOVING NORTHEAST AT 20
MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
CANADYS...COLLETON...ISLANDTON...RUFFIN AND WILLIAMS...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
PENNY SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3307 8062 3306 8060 3298 8055 3289 8093
3298 8099 3316 8071
TIME...MOT...LOC 2046Z 243DEG 18KT 3297 8089
JAQSpecial weather statement, Sep 29, 4:52 PM EDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
452 PM EDT SAT SEP 29 2012
SCZ042-047-292130-
HAMPTON-INLAND JASPER-
452 PM EDT SAT SEP 29 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF HAMPTON AND JASPER
COUNTIES THROUGH 530 PM EDT...
AT 452 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR CUMMINGS...MOVING SOUTHEAST AT 10 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
COOSAWHATCHIE...CUMMINGS...EARLY BRANCH...GILLISONVILLE...GRAYS...
MCPHERSONVILLE AND YEMASSEE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
DIME SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3272 8114 3282 8103 3274 8085 3272 8085
3270 8083 3266 8087 3265 8086 3254 8096
TIME...MOT...LOC 2053Z 307DEG 8KT 3274 8105
JAQSpecial weather statement, Sep 29, 5:03 PM EDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
503 PM EDT SAT SEP 29 2012
SCZ045-292130-
INLAND BERKELEY-
503 PM EDT SAT SEP 29 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BERKELEY COUNTY
THROUGH 530 PM EDT...
AT 501 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR CALESTOWN...MOVING EAST AT 25 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
JAMESTOWN...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3321 7945 3321 7947 3315 7951 3314 7954
3324 7984 3339 7985 3338 7978 3332 7974
3332 7970 3330 7967 3328 7957 3325 7953
3324 7945
TIME...MOT...LOC 2104Z 279DEG 21KT 3328 7978
JAQLocal storm report, Sep 29, 5:13 PM EDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
513 PM EDT SAT SEP 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL 2 SSE RUFFIN 32.98N 80.81W
09/29/2012 E0.88 INCH COLLETON SC TRAINED SPOTTER
NICKEL SIZE HAIL FELL FOR A FEW SECONDS. TIME ESTIMATED
FROM RADAR.
&&
EVENT NUMBER CHS1200774
VBSpecial weather statement, Sep 29, 7:16 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 716 PM EDT SAT SEP 29 2012 GAZ101-SCZ047-292345- EFFINGHAM-INLAND JASPER- 716 PM EDT SAT SEP 29 2012 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM AND JASPER COUNTIES THROUGH 745 PM EDT... AT 712 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...NEAR BERRYVILLE...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... CLYO...SPRINGFIELD...RIDGELAND...SWITZERLAND...TARBORO AND TILLMAN... PREPARE NOW FOR THE FOLLOWING HAZARDS... STRONG WINDS OF 45 TO 55 MPH... NICKEL SIZE HAIL... PRECAUTIONARY/PREPAREDNESS ACTIONS... HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS FOR THE LATEST WEATHER INFORMATION. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. && LAT...LON 3263 8105 3242 8095 3237 8134 3245 8139 TIME...MOT...LOC 2316Z 248DEG 18KT 3243 8129 JAQ
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 29, 2:56 PM EDT | Special Weather Statement | CHS | Berkeley | 94 min |
| Sep 29, 4:07 PM EDT | Special Weather Statement | CHS | Hampton | 23 min |
| Sep 29, 4:21 PM EDT | Special Weather Statement | CHS | Berkeley | 39 min |
| Sep 29, 4:45 PM EDT | Special Weather Statement | CHS | Colleton | 30 min |
| Sep 29, 4:48 PM EDT | Severe Thunderstorm Warning | CHS | Colleton, Dorchester | 37 min |
| Sep 29, 4:52 PM EDT | Special Weather Statement | CHS | Hampton | 38 min |
| Sep 29, 5:03 PM EDT | Special Weather Statement | CHS | Berkeley | 27 min |
| Sep 29, 7:16 PM EDT | Special Weather Statement | CHS | Jasper | 29 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2012Severe Thunderstorm Warnings in Georgia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.